MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; DIALYSIS CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; DIALYSIS CATHETER
Catalog Number H965103038041
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Burning Sensation (2146)
Date of Event 09/14/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device from the reported event has been returned to angiodynamics, however the evaluation has not yet been conducted.Upon completion of the investigation, a supplemental medwatch will be submitted.((b)(4)).
 
Event or Problem Description
A tunneled dialysis catheter was removed and replaced because the patient complained of "burning pain" at the tunnel site.No further complications were reported.The used catheter was returned to angiodynamics for evaluation.
 
Additional Manufacturer Narrative
In lieu of a reported lot number, a ship history report (shr) was generated for item number ((b)(4)) in order to determine the last three lots shipped to the reporting customer in the six months prior to the procedure date.The device history records (dhr) for the lots obtained through the ship history report (packaging lots) were reviewed for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The january 2016 angiodynamics complaint report was reviewed for the bioflo dialysis product family and the failure mode "catheter leaked - removed." no adverse trend was identified.It was noted during the visual inspection of the returned device that the catheter was cut off distal to the cuff.No other damage was noted to the returned bioflo dialysis catheter.Functional check: the end of the catheter was clamped and each lumen was pressured with air at 76 psi one at a time.There were no leaks detected.Dimensional check: per catheter tubing drawing the tubing od, lumen width, wall thickness and septum thickness dimensions were verified using calipers and found to meet specification.The customer's reported complaint of burning pain at the tunnel site cannot be confirmed.The sample was evaluated and was found visually, dimensional and functionally acceptable.The customer's complaint does not appear to be a manufacturing related issue.The directions for use packaged with the catheter contain guidance for placement.Angiodynamics process controls include a visual inspection based on aql as well as a 100% sprint leak test and guidewire insertion test to verify lumen patency.((b)(4)).

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key6010773
Report Number1317056-2016-00153
Device Sequence Number18842110
Product Code MSD
UDI-Device IdentifierH965103038041
UDI-PublicH965103038041
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K131260
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Radiologic Technologist
Type of Report Initial,Followup
Report Date (Section B) 03/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberH965103038041
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/14/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/07/2016
Supplement Report FDA Received Date03/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1